Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 23, 2014, 10:16:42 AM

Login with username, password and session length


Members
  • Total Members: 23303
  • Latest: JP1002
Stats
  • Total Posts: 635803
  • Total Topics: 48236
  • Online Today: 314
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Weird doctors advice....  (Read 1733 times)

0 Members and 1 Guest are viewing this topic.

Offline jimmydenver

  • Member
  • Posts: 3
Weird doctors advice....
« on: June 16, 2012, 01:27:19 PM »
I have had HIV about 4 year, started meds (kaletra and combivir) about 2 months ago.  Side note: The diarrhea is great, lol, lots of reading time!

My gf has been on meds about 3 years.  She was very insistent when I started that I take them each day at the specified time, very little tolerance for being late.

Now, my doc when I asked him recently, he said it didnt matter, I could be late 6 hours, no big deal.  My gf totally disagreed with him using her knowledge from her docs (she is w/state clinic, I get care through VA).

Any advice on this?  I am inclined to believe her because shes had 4 diff doctors over her last 4 years, and all said the same thing.  Plus my VA doc seems flaky at best.

Thanks

Online mecch

  • Member
  • Posts: 11,458
  • red pill? or blue pill?
Re: Weird doctors advice....
« Reply #1 on: June 16, 2012, 02:49:55 PM »
(better advice below...) 
« Last Edit: June 17, 2012, 04:07:45 PM by mecch »
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Weird doctors advice....
« Reply #2 on: June 17, 2012, 09:17:41 AM »
I think your doc is probably technically right for nearly all people on this combo. Kaletra is  often  used once a day now for a start. Little nervous about +6 hours on the AZT in Combivir though.

But I do have to ask, why are you still on the Combivir, and why on this old combo at all given there are newer ones that allow you to go out without a portable toilet in tow?

- matt
"The object is to be a well patient, not a good patient"

Offline jimmydenver

  • Member
  • Posts: 3
Re: Weird doctors advice....
« Reply #3 on: June 17, 2012, 12:42:55 PM »
Combo, I dont know...the woman thought the same thing, one has AZT in it, so was dumbfounded why I would be on these too.

My numbers CD4 over the course of about 2 years w/o meds went from about 650 to 530, viral load is always through the root, usually about 80000-100000.

The other odd part, is I saw him Friday, after 2 months on my previous meds, w/o having my new bloodwork back, he changed me to new ones starting tomorrow.  I will post the new ones tomorrow, I should know them but I do not.

Offline buginme2

  • Member
  • Posts: 2,834
Re: Weird doctors advice....
« Reply #4 on: June 17, 2012, 02:03:24 PM »
Why are you on this combo? Why isn't your doctor following US treatment guidelines? I assume you are in Denver right?

Is it due to resistance issues? What did your genotype test reveal?

I vote for a second opinion

Offline jimmydenver

  • Member
  • Posts: 3
Re: Weird doctors advice....
« Reply #5 on: June 23, 2012, 12:56:29 PM »
No, I am in Vegas.

So I got the results back, my CD4 was 505 and viral load 106,000 (approximate) 3 months ago, my viral load has always been high.   The new results are CD4 530 and viral load at 58 (yes, just 58). 
From label:
Emtricitabine
Norvir
and Reyataz

I started them about 5 days ago, no odd effects yet.

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Weird doctors advice....
« Reply #6 on: June 23, 2012, 02:21:01 PM »
Okay, good, better, but now you are on a cut-down (non-guideline compliant) combo. Guidelines recommend 1 extra drug with Reyataz/Norvir.

This don't matter if your viral load goes and stays below 40, for the proof of the pudding is suppressed viral load, not how many drugs you take.

- matt
"The object is to be a well patient, not a good patient"

Offline mdpoz06

  • Member
  • Posts: 19
Re: Weird doctors advice....
« Reply #7 on: July 19, 2012, 03:29:11 PM »
Hey Jimmy...
I'm late to this post but wanted to give some input regarding your diarrhea: I'm also on Kaletra, along with Trizivir, viread, 7 years but for a 6 mo. break when I didn't have insurance. 

Anyway, Kaletra gives me prtty bad D also, but I started taking a low dose multo-enzyme pro-biotic every (1 billion acu's). One a day in the morning on an empty stomach works wonders.  Before that I had to take to immodium-D every morning. It was a relief to get back to normal bm's.  Good luck!

Offline songs06

  • Member
  • Posts: 114
Re: Weird doctors advice....
« Reply #8 on: July 29, 2012, 11:22:11 AM »
I heard lots of stuff about Kaletra, it seems like it does gastrointestinal side effects %25 of the people. but i didn't get any diarrhea or vomiting at all. just mild nausea and it has gone in 15 days. just a little tiredness and depression now :)
18.03.2012 - infected.
14.04.2012 - first positive elisa - UD western blot
30.04.2012 - western blot confirmation positive
03.05.2012 - first lab- CD4: 256   VL: 2.3 M
01.06.2012 - sec lab- CD4: 390 (end of ARS)
01.07.2012 - third lab- CD4: 388 VL: 150.000
11.07.2012 - Started Truvada + Kaletra
04.08.2012 - CD4: 401 VL: 3800
30.09.2012 - CD4: 510 VL: 709
04.01.2013 - CD4: 650 VL: UD! (aka 20)
01.04.2013 - CD4: 460 VL: UD
09.2013 - CD4: 510
02.2014 - CD4: 490

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.